Cookies?
Library Header Image
LSE Research Online LSE Library Services

Testing for stochastic monotonicity

Lee, Sokbae, Linton, Oliver and Whang, Yoon-Jae (2009) Testing for stochastic monotonicity. Econometrica, 77 (2). pp. 585-602. ISSN 0012-9682

Full text not available from this repository.

Abstract

We propose a test of the hypothesis of stochastic monotonicity. This hypothesis is of interest in many applications in economics. Our test is based on the supremum of a rescaled U-statistic. We show that its asymptotic distribution is Gumbel. The proof is difficult because the approximating Gaussian stochastic process contains both a stationary and a nonstationary part, and so we have to extend existing results that only apply to either one or the other case. We also propose a refinement to the asymptotic approximation that we show works much better in finite samples. We apply our test to the study of intergenerational income mobility.

Item Type: Article
Official URL: http://onlinelibrary.wiley.com/journal/10.1111/(IS...
Additional Information: © 2009 Wiley-Blackwell
Library of Congress subject classification: H Social Sciences > HB Economic Theory
Sets: Departments > Economics
Collections > Economists Online
Research centres and groups > Suntory and Toyota International Centres for Economics and Related Disciplines (STICERD)
Research centres and groups > Financial Markets Group (FMG)
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 07 Dec 2010 13:16
URL: http://eprints.lse.ac.uk/30597/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only